Pennsylvania, 2014

Winter Weather in Pennsylvania, March 30, 2014

March 30, 2014 · NWS CTP · 1 event in 1 county or zone

A persistent, narrow band of rain, wet snow and sleet on the backside of a cut-off upper low centered near the Delmarva/NJ coast produced significant travel impacts across portions of the Susquehanna Valley. Locally heavy snow (6 to as much as 12 inches) was observed from the Middle Susquehanna Valley (Shamokin area) into the Poconos/Endless Mountain region northeast of Williamsport, with the…

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
2
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A persistent, narrow band of rain, wet snow and sleet on the backside of a cut-off upper low centered near the Delmarva/NJ coast produced significant travel impacts across portions of the Susquehanna Valley. Locally heavy snow (6 to as much as 12 inches) was observed from the Middle Susquehanna Valley (Shamokin area) into the Poconos/Endless Mountain region northeast of Williamsport, with the highest amount reported atop the North Mountain at Ricketts Glen State Park (2449 FT elevation) in southeastern Sullivan County. Lesser amounts (1-3) were reported closer to the Mason-Dixon line, but still managed to cause serious travel conditions. Numerous traffic accidents were reported due to slick, icy and snow/slush covered roads. The travel difficulties impacted most of the major and secondary roads from York County northward through Columbia and Sullivan Counties. The poor road conditions were blamed for at least one confirmed fatality.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Mar 30, 3:26 PM EST, 24 minutes earlier.

Area forecast discussion, Mar 30, 3:26 PM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
426 PM EDT SUN MAR 30 2014

.SYNOPSIS...
A DEEPENING STORM WILL MOVE VERY SLOWLY EAST FROM THE VIRGINIA
PIEDMONT TO THE SOUTHERN NEW JERSEY COAST BY SUNDAY EVENING. A
RIDGE OF HIGH PRESSURE WILL SLIDE OVERHEAD ON MONDAY AND LEAD TO
FAIR AND MILDER TEMPERATURES FOR THE FIRST HALF OF THE WEEK.
UNSETTLED CONDITIONS ARE EXPECTED TO RETURN FOR THE SECOND HALF OF
THE WEEK.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 330PM...A SLOW MOVING BAND OF RAIN-SNOW-SLEET CONTINUED TO
ONLY SLOWLY DRIFT OVER MY EASTERN ZONES. MADE SOME FAST CHANGES TO
THE WINTER WEATHER ADVISORY FOR SULLIVAN COUNTY TO EXTEND IT INTO
THE EVENING. I ALSO INCLUDED A SLUSHY INCH OR SNOW POSSIBLE OVER
THE LOWER SUSQ VALLEY WHERE A WINTRY MIX OF SLEET AND SNOW IS
OCCURRING UNDER THE BAND. WHERE PRECIP RATES ARE HEAVY
ENOUGH...SOME LOCALLY HEAVY SNOW IS BEING OBSERVED. STILL
THINKING MOST OF THE SNOW SHOULD BE CONFINED TO GRASSY
SURFACES...BUT THE ROADS COULD BECOME SLIPPERY AND SLUSHY IN THE
MORE PERSISTENT HEAVY SNOW BANDS.

FROM EARLIER...
REGIONAL RADAR MOSAIC AT 19Z SHOWS AN EXTENSIVE...AND NEARLY
STATIONARY BAND OF MODERATE TO HEAVY RAIN OVER THE SUSQ MAINSTEM
/AND POINTS WEST TO INTERSTATE 81 ACROSS SCENT PENN/

THIS AREA OF PERSISTENT/HEAVY PRECIP IS OCCURRING AS A RESULT OF
THE COMBINED EFFECTS OF A MODERATELY STRONG DEFORMATION BAND AND
MID-LEVEL FGEN FORCING /ENHANCED BY A WELL-DEFINED SPOKE OF
VORTICITY SPIRALING AROUND THE NWRN EDGE OF THE SLOW MOVING UPPER
LOW CENTERED OVER THE DELMARVA PENINSULA/.

FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM THIS EVENING FOR THE
EASTERN HALF OF THE STATE WHILE THE LOCALIZED VERY HEAVY RAIN
ACROSS PORTIONS OF SCENT PENN HAVE PROMPTED US TO UPGRADE OUR
EARLIER FLOOD ADVISORY TO A FLOOD WARNING FOR ADAMS AND YORK
COUNTIES...WITH THE YELLOW BREECHES CREEK AT CAMP HILL FORECAST TO
EXCEED FS TONIGHT.

DEEP LAYER CAA WILL HELP TO GRADUALLY MIX...THEN CHANGE THE RAIN
OVER TO WET SNOW ACROSS EVEN THE SOUTHERN VALLEYS LATE THIS
AFTERNOON AND EARLY THIS EVENING...WHILE A GRADUAL DECREASING
TREND IN THE LIGHTER SNOW OCCURS ACROSS THE NRN AND WESTERN MTNS
OF THE STATE.

CANCELLED THE WINT WX ADVISORY FOR ALL BUT SULLIVAN COUNTY...WHICH
STILL RUNS THROUGH 4 PM TODAY. THIS MAY NEED TO BE EXTENDED A FEW
HOURS BASED ON THE LATEST 18Z RAP.

15Z/18Z RAP DOING AN EXCELLENT JOB SIMULATING THIS NEARLY
STATIONARY/SLOWLY WWD DRIFTING BAND OF HEAVIER PRECIP SWIRLING
AROUND THE 546 DAM UPPER LOW. THESE MODELS SHOW A TREND OF
MAINTAINING THIS RATHER HIGH RAINFALL INTENSITY /AND RATE OF AT
LEAST .3 TO .6 OF AN INCH PER HOUR/ BEFORE CHANGING IT TO A FEW
TO SVRL HOUR PERIOD OF /WET/ SNOW EARLY THIS EVENING...THEN
SLOWLY WEAKENING THE PRECIP RATES AND SLOWLY SHIFTING THE AREA
EAST ACROSS THE LOWER SUSQ REGION AND ECENT MTNS TONIGHT.

ADDITIONAL QPF /LIKELY BETWEEN 0.5-1.0 INCH OF ADDITIONAL RAIN AND
MELTED WET SNOW ACROSS THE SCENT ZONES AND LOWER SUSQ REGION/
WILL GRADUALLY TREND LOWER...THEN DIMINISH QUICKLY AS YOU HEAD NW
TWD THE I-99/RT 220 CORRIDOR.

THIS WILL LEAD TO A RAIN/WET SNOW MIXTURE WITH LITTLE OR NO ACCUM
AT ELEVATIONS AOB 1400 FT MSL. MAINLY RAIN /MDT TO HVY AT TIMES/
WILL PERSIST ACROSS THE LOWER SUSQ VALLEY THROUGH THE LATE
AFTERNOON WITH BIG...SLOPPY WET SNOWFLAKES MIXING IN TO THE WEST
OF I-83.

TEMPS ALOFT REMAIN JUST WARM ENOUGH FOR ALL RAIN IN THE FAR SE
INVOF KLNS. SOME OF THE HIGHER TERRAIN OF SCENT...AND ECENT PENN
/MAINLY AOA 1400 FT MSL/ COULD START TO SEE A GROUND COVERING OF
WET SNOW LATER THIS AFTERNOON AND EVENING AS A FEW ADDITIONAL
SPOKES OF VORTICITY AND N/S PRECIP BANDS ROTATE WWD AROUND THE
UPPER LOW.

2-DAY STORM TOTAL RAINFALL AND MELTED SNOW BY MIDNIGHT TONIGHT
HAVE REACHED 4-5 INCHES OVER PORTIONS OF SCENT PENN /ADAMS AND
YORK COUNTIES/...JUST WEST OF THE SUSQ RIVER...WHILE OTHER
LOCATIONS THROUGHOUT EASTERN CENTRAL AND EASTERN SECTIONS OF THE
CWA COME IN BETWEEN 1.5 AND 2.5 INCHES.

WET SNOW WILL CONTINUE TO TAPER OFF IN THE WEST THROUGH THIS
AFTERNOON AS THE CENTER OF THE UPPER LOW MOVES FARTHER TO THE EAST
AND SIGNIFICANT LIFT EXITS WITH IT.

THE OTHER INCREASINGLY NOTABLE ASPECT OF THE WEATHER WILL BE THE
GUSTY 30-40 MPH WIND THAT WILL BE DEVELOPING IN THE STRENGTHENING
LLVL PRESSURE GRADIENT JUST IN THE WAKE OF THIS CURRENT SYSTEM.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM MONDAY/...
RAIN AND WET SNOW WILL CONTINUE INTO THE NIGHT OVER THE FAR
EAST...WITH MINOR ACCUMS OF A COATING TO ONE INCH /PERHAPS 2
INCHES ON THE RIDGES AOA 1600 FT MSL FROM SCHUYLKILL CTY...NORTH
TO SULLIVAN CTY.

HIGH PRESSURE RIDGE BUILDS IN BEHIND THE STORM FOR MONDAY.
RESIDUAL MSTR WILL PROBABLY HOLD CLOUDS IN THE WRN MTS AT
FIRST...BUT CLEARING SHOULD OCCUR EVERYWHERE THROUGH THE
AFTERNOON. TEMPS SHOULD RECOVER VERY NICELY AS 8H TEMPS SHOOT BACK
INTO THE MID SINGLE DIGITS ABOVE ZERO. AREAS WITH SNOW ON THE
GROUND MAY HAVE A BIT OF A DELAY IN THE RECOVERY...BUT ALMOST-
APRIL SUNSHINE SHOULD DO SOME GOOD MELTING.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE NORTHEAST MONDAY
NIGHT INTO TUESDAY.
A LARGE UPPER LEVEL LOW WILL MOVE THROUGH SOUTHERN CANADA/GREAT
LAKES REGION TUESDAY EVENING. THIS SYSTEM CONTINUES TO BE MOISTURE
STARVED SO PRECIPITATION IS LESS LIKELY. WEAK SOUTHWESTERLY FLOW
COULD ALLOW FOR A SLIGHT CHANCE FOR PRECIPITATION ALONG THE SW
MTNS...HOWEVER THIS IS LESS LIKELY CONSIDERING ANY LINGERING HIGH
PRESSURE. A STATIONARY BOUNDARY BETWEEN THE SYSTEMS SHOULD LIE
OVER THE REGION WEDNESDAY INTO EARLY THURSDAY. THIS COULD
ALLOW...FOR PERIODS OF LIGHT SHOWERS. A WEAK RIDGE COULD STIFLE
PREICIP EARLY THURSDAY.
A DEEPENING UPPER LEVEL LOW WILL MOVE THROUGH THE MIDWEST
THURSDAY NIGHT INTO FRIDAY...AND THROUGH THE REGION SATURDAY. THIS
SYSTEM WILL BRING THE NEXT BEST CHANCE FOR PRECIPITATION. THERE
IS STILL VARIATION ON POSITION AND TIMING...BUT RAIN SHOWERS ARE
POSSIBLE AS EARLY AS THURSDAY AFTERNOON AS THE ASSOCIATED WARM
FRONT NOSES INTO PENNSYLVANIA. THE COLD FRONT WILL MOVE THROUGH
THE AREA DURING THE FIRST PART OF THE WEEKEND BRINGING MORE RAIN.
INTO LATE SATURDAY.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
A COMPLEX AREA OF LOW PRESSURE OVER THE DELMARVA REGION THIS
AFTERNOON WILL MOVE ONLY SLOWLY EAST THROUGH THE RES OF THE
DAYLIGHT HOURS...KEEPING WEATHER UNSETTLED THROUGH MUCH OF THE
TAF PERIOD. WIDESPREAD MVFR CIGS AND VISBYS /WITH AREAS OF IFR/
IN RAIN WET SNOW WILL PERSIST THROUGH THIS AFTERNOON...WITH
IFR/LIFR CONDS MOST PREVALENT ACROSS THE WRN AND NWRN MTNS...JST
AND BFD.

AS THE DEEP SFC LOW REMAINS NEAR TO THE COAST...WINDS SUSTAINED
BETWEEN 15-25 MPH WITH HIGHER GUSTS WILL BE PREVALENT AT ALL
AIRFIELDS INTO TONIGHT. HIGH CONFIDENCE IN GUSTS AOB 25KTS BETWEEN
18Z TODAY AND 04Z MONDAY.

OUTLOOK...

MON...LOW CIGS RAIN/SNOW ENDING ERN SXNS EARLY BCMG VFR. MVFR/IFR
CIGS WEST BCMG VFR.
TUE...VFR WITH OCNL MVFR PSBL IN SCT SHRA ASSOCD WITH COLD FRONT.
WED-THU...VFR/MVFR WITH CHC OF RAIN.

&&

.HYDROLOGY...
FLOOD WATCH CONTINUES FOR ABOUT EASTERN THIRD OF CWA THROUGH
THIS EVENING. THE CLOSED UPPER LOW IS EXPECTED TO CLOSE TRACK
SLOWLY TO THE EAST AND OFF MID ATLC COAST LATE TODAY AND TONIGHT.
THIS WILL PRODUCE A FEW MORE NWWD BANDS OF MDT TO HEAVY RAIN OVER
SCENT AND EASTERN PENN TODAY.

THE HIGHER AMOUNTS STILL LOOK TO BE FOCUSED ACROSS THE SCENT
MTNS...LOWER SUSQ VALLEY AND ECENT MTNS...AS THE DEFORMATION ZONE
TO THE N/W OF THE UPPER LOW CENTER MOVES TO THE EAST AS WELL. THE
RAIN MAY NOT MOVE OUT ENTIRELY UNTIL MIDNIGHT OR LATER. THUS...THE
WATCH MAY NEED TO BE EXTENDED TO COVER THE PERIOD OF RUNOFF. BUT
HAVE NOT MADE THIS MOVE QUITE YET. LOCALIZED STORM TOTAL AMOUNTS
OF UP TO 2 INCHES ARE LIKELY OVER THE EAST. THIS WILL CAUSE
SIGNIFICANT RISES ON THE SMALL STREAMS AND SOME MAY BE RISING TO
BANKFULL BEFORE NOON. MANY OF THE LARGER WATERWAYS MAY GET TO
THEIR CAUTION STAGES...BUT THESE EFFECTS WOULD BE DELAYED FOR A
PERIOD OR TWO. THE MAINSTEM RIVER IS ALREADY PROGGED TO REACH
CAUTION STAGES AT MANY PLACES WITH CURRENT QPF IN THE HYDRO MODEL.
MMEFS PROBS FOR EXCEDENCE MAY BE UNDERDONE IN THE SREF
DATA...MAINLY DUE TO THE SHIFTING QPF AREAS/CENTERS AMONGST THE
MEMBERS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR PAZ028-036-037-041-
042-046-049>053-056>059-063>066.
WINTER WEATHER ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ042.

&&

SYNOPSIS...LA CORTE/LAMBERT
NEAR TERM...LA CORTE/LAMBERT
SHORT TERM...DANGELO/LAMBERT
LONG TERM...CERU/COLBERT
AVIATION...LAMBERT/GARTNER
HYDROLOGY...
Hazardous weather outlook, Mar 30, 3:45 PM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
445 PM EDT SUN MAR 30 2014

PAZ004>006-010>012-017>019-024>027-033>035-045-312045-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
SOMERSET-BEDFORD-FULTON-SOUTHERN CLINTON-
445 PM EDT SUN MAR 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ028-036-037-041-046-049-050-312045-
JUNIATA-FRANKLIN-TIOGA-NORTHERN LYCOMING-SOUTHERN LYCOMING-UNION-
SNYDER-
445 PM EDT SUN MAR 30 2014

...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ051>053-056>059-063>066-312045-
MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
445 PM EDT SUN MAR 30 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ042-312045-
SULLIVAN-
445 PM EDT SUN MAR 30 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LA CORTE

In the hours before

Special weather statement, Mar 30, 10:42 AM EST, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1142 AM EDT SUN MAR 30 2014

PAZ025-026-034-035-301745-
BLAIR-HUNTINGDON-BEDFORD-FULTON-
1142 AM EDT SUN MAR 30 2014

RAIN...HEAVY AT TIMES AND FREEZING CONDITIONS HAVE ALLOWED FOR
AREAS OF BLACK ICE AND SLICK ROADWAYS WHICH WILL CREATE FOR
HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ALONG THE TURNPIKE AND
ALONG ANY RIDGE TOPS THROUGH 2 PM. PLEASE USE CAUTION WHILE
TRAVELING THIS AFTERNOON.
Special weather statement, Mar 30, 2:22 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
322 PM EDT SUN MAR 30 2014

PAZ057-063>065-302200-
DAUPHIN-CUMBERLAND-ADAMS-YORK-
322 PM EDT SUN MAR 30 2014

HEAVY RAIN SHOWERS...WILL TRANSITION TO SLEET WITH UP TO A HALF
INCH ACCUMULATION POSSIBLE ACROSS OVER THE LOWER SUSQUEHANNA
VALLEY. THIS WILL REDUCE VISIBILITIES AND CAUSE SLICK ROADWAYS
THROUGH 6 PM.
Special weather statement, Mar 30, 2:46 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
346 PM EDT SUN MAR 30 2014

PAZ028-050>053-056-058-302200-
JUNIATA-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-
346 PM EDT SUN MAR 30 2014

PERIODS OF RAIN...SLEET AND WET SNOW WILL CONTINUE TO AFFECT THE
AREA LATE THIS AFTERNOON INTO THIS EVENING. A SLUSHY ACCUMULATION
IS POSSIBLE...ESPECIALLY AT HIGHER ELEVATIONS...WITH SLICK
CONDITIONS DEVELOPING ON AREA ROADWAYS. USE CAUTION IF YOU PLAN TO
BE OUT AND ABOUT.

EVANEGO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, York

When
March 30, 3:50 PM EST
Where
York forecast zone
Deaths
0 direct, 1 indirect
Injuries
0 direct, 2 indirect
Reported by
Emergency Manager
Coordinates
39.920, -76.726 (the zone’s center; the record gives no point)

Poor road conditions caused by rain, snow and ice were blamed for numerous crashes in York County, including one that was fatal. A 52-year-old woman was pronounced dead at the scene of a two-vehicle crash on Carlisle Road in Dover Township around 1650 EDT. Northern York County Regional Police believe the crash was caused when a 16-year-old driver of a Jeep Cherokee, that the 52-year-old woman was a passenger in, lost control on the icy road and went into the northbound lane, colliding with a Dodge Durango SUV. The 44-year-old man driving the Dodge SUV suffered minor injuries, and the teen suffered life-threatening injuries.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Winter Weather, York2014-03-3052FemaleVehicle/Towed TrailerIndirect

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2014Every state in 2014This day in weather historyWarnings in Pennsylvania, March 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 498424.